Alert archive / Maine / Frost Advisories in 2017

Frost Advisory 2, NWS Caribou, ME

September 30, 20174 counties in Maine

NWS Caribou, ME issued this frost advisory at Sep 30, 2017, 3:19 PM EDT for 4 counties in Maine. It took effect at Oct 1, 2017, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2017, 3:19 PM EDT (19:19 UTC)
In effect from
Oct 1, 2017, 2:00 AM EDT
Expired
Oct 1, 2017, 8:00 AM EDT
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2017-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2017-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WWUS71 KCAR 301919
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
319 PM EDT Sat Sep 30 2017

MEZ011-031-032-011200-
/O.NEW.KCAR.FZ.W.0002.171001T0600Z-171001T1200Z/
Central Penobscot-Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, 
Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
319 PM EDT Sat Sep 30 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Caribou has issued a Freeze
Warning...which is in effect from 2 AM to 8 AM EDT Sunday.

* TEMPERATURES...In the lower 30s.

* TIMING...Late tonight into early Sunday morning.

* IMPACTS...A Freeze Warning means sub-freezing temperatures are
  imminent or highly likely. These conditions will kill crops and
  other unprotected sensitive garden vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. Gardeners who want to maintain their gardens must 
cover their gardens to protect vegetation from damage and 
potential death. 

&&

$$

MEZ015>017-029-030-011200-
/O.NEW.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, 
Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, 
Bar Harbor, Bucksport, Castine, Eastport, Machias, 
and Cherryfield
319 PM EDT Sat Sep 30 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Caribou has issued a Frost
Advisory...which is in effect from 2 AM to 8 AM EDT Sunday.

* TEMPERATURES...In the mid 30s.

* TIMING...Late tonight into early Sunday morning.

* IMPACTS...A Frost Advisory means that frost is likely. 
  Sensitive outdoor plants will likely be damaged or possibly 
  killed if left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those wishing to continue gardening should cover sensitive
vegetation to protect damage and possible death.

&&

$$

MEZ010-011200-
/O.NEW.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/
Central Piscataquis-
Including the cities of Greenville, Monson, and Blanchard
319 PM EDT Sat Sep 30 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Caribou has issued a Frost
Advisory...which is in effect from 2 AM to 8 AM EDT Sunday.

* TEMPERATURES...In the mid 30s.

* TIMING...Late tonight into early Sunday morning.

* IMPACTS...A Frost Advisory means that frost is likely. 
  Sensitive outdoor plants will likely be damaged or possibly 
  killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those wishing to continue gardening should cover sensitive
vegetation to protect damage and possible death.

&&

$$

VJN
3 follow-up statements
825 
WWUS71 KCAR 010250 AAA
NPWCAR

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Caribou ME
1050 PM EDT Sat Sep 30 2017

MEZ011-031-032-011100-
/O.CON.KCAR.FZ.W.0002.171001T0600Z-171001T1200Z/
Central Penobscot-Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, 
Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
1050 PM EDT Sat Sep 30 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURES...In the lower 30s.

* TIMING...Overnight into early Sunday morning.

* IMPACTS...Damage to unprotected sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. Gardeners who want to maintain their gardens must
cover their gardens to protect vegetation from damage and
potential death.

&&

$$

MEZ015>017-029-030-011100-
/O.CON.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, 
Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, 
Bar Harbor, Bucksport, Castine, Eastport, Machias, 
and Cherryfield
1050 PM EDT Sat Sep 30 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURES...In the mid 30s.

* TIMING...Overnight into early Sunday morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those wishing to continue gardening should cover sensitive
vegetation to protect damage and possible death.

&&

$$

MEZ010-011100-
/O.CON.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/
Central Piscataquis-
Including the cities of Greenville, Monson, and Blanchard
1050 PM EDT Sat Sep 30 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURES...In the mid 30s.

* TIMING...Overnight into early Sunday morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those wishing to continue gardening should cover sensitive
vegetation to protect damage and possible death.

&&

$$

Hewitt
957 
WWUS71 KCAR 010635
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
235 AM EDT Sun Oct 1 2017

MEZ011-031-032-011200-
/O.CON.KCAR.FZ.W.0002.000000T0000Z-171001T1200Z/
Central Penobscot-Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, 
Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
235 AM EDT Sun Oct 1 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...In the lower 30s.

* TIMING...Early this morning.

* IMPACTS...Damage to unprotected sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. Gardeners who want to maintain their gardens must
cover their gardens to protect vegetation from damage and
potential death.

&&

$$

MEZ015>017-029-030-011200-
/O.CON.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, 
Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, 
Bar Harbor, Bucksport, Castine, Eastport, Machias, 
and Cherryfield
235 AM EDT Sun Oct 1 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...In the mid 30s.

* TIMING...Early this morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those wishing to continue gardening should cover sensitive
vegetation to protect damage and possible death.

&&

$$

MEZ010-011200-
/O.CON.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/
Central Piscataquis-
Including the cities of Greenville, Monson, and Blanchard
235 AM EDT Sun Oct 1 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...In the mid 30s.

* TIMING...Early this morning.

* IMPACTS...Sensitive outdoor plants may be damaged if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those wishing to continue gardening should cover sensitive
vegetation to protect damage and possible death.

&&

$$
333 
WWUS71 KCAR 011142
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
742 AM EDT Sun Oct 1 2017

MEZ011-031-032-011245-
/O.EXP.KCAR.FZ.W.0002.000000T0000Z-171001T1200Z/
Central Penobscot-Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, 
Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, 
and Topsfield
742 AM EDT Sun Oct 1 2017

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

Temperatures have begun to warm. Thus, the Freeze Warning will be
allowed to expire.

$$

MEZ015>017-029-030-011245-
/O.EXP.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
Including the cities of Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, 
Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, 
Bar Harbor, Bucksport, Castine, Eastport, Machias, 
and Cherryfield
742 AM EDT Sun Oct 1 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

Temperatures have begun to warm. Thus, the Frost Advisory will be
allowed to expire.

$$

MEZ010-011245-
/O.EXP.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/
Central Piscataquis-
Including the cities of Greenville, Monson, and Blanchard
742 AM EDT Sun Oct 1 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

Temperatures have begun to warm. Thus, the Frost Advisory will be
allowed to expire.

$$

Norcross

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 30, 12:46 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Sep 30, 12:46 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1246 PM EDT Sat Sep 30 2017

.SYNOPSIS...
Cool temperatures are expected today before warming to above
normal on Sunday. High pressure will bring dry weather, along
with moderating temperatures, through early in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
1230 PM Update: The only sig chg was to increase the amt of SC
cld cvr across Nrn ptns of the FA based on latest sat imagery to
mention ptly sunny erly this aftn...then transition to msly
sunny everywhere by late aftn. Otherwise, only minor chgs to
fcst hrly temps/dwpts thru the remainder of the aftn based on
midday sfc obs to unchgd fcst hi temps from prev fcst update.

Orgnl Disc: Upr lvl wv dropping into Upstate NY at this time is
responsible for thickening clds acrs wrn portions of CWA. High
clds working their way into ern and nrn sxns of the state hv
played havoc on temps tonight. PQI has dropped to 29F while
Estcourt Station is currently 40F. Shows the influence thicker
clds are having on temps. Freezing temps still expected acrs the
majority of the area, mainly north of a Billy-Jack Depot to
Houlton line.

Aft a cold start this mrng and skies clrng fm north to south as
aforementioned wv moves south of New England and offshore this aftn
expect temps to rise into the m/u 50s acrs entire FA, still
about 5-7 degrees blo normal. Winds expected to be fairly light
out of the north this aftn then bcm west this evng.

Temps aloft wl warm tonight but with clr skies radn/l cooling wl be
stronger than this mrng. Only difference wl be stronger winds and
only deepest vlys wl lkly decouple tonight. Temps wl dip into the
30s ovr the area with interior Downeast lkly seeing patchy frost by
daybreak. Hv held off on headlines due to uncertainty on
frost/freeze conds this mrng and where the growing season wl end
today.  Wl allow day shift to make the call regarding headlines for
tonight.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Quiet weather continues for early next week as we remain under
high pressure. A weak cold front will cross the state from north
to south late Sunday and Sunday night. This will lead to
increasing clouds Sunday evening and overnight, but no
precipitation is expected with the frontal passage.
Temperatures will be fairly similar both Sunday and Monday;
highs will be in the lower to mid 60s, though brisk west winds
on Sunday afternoon will make it feel cooler. Lows Sunday night
will be in the mid to upper 30s across the north, and upper 30s
to mid 40s Downeast.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure will continue to dominate the region's weather
through much of the week, keeping conditions dry through
Wednesday. The ridge axis will move to our east on Tuesday,
leading to return flow and warming temperatures through mid
week. Highs will warm back up into the 70s by Wednesday and
Thursday. A cold front will slowly approach from the west later
Wednesday and Wednesday night, then cross sometime on Thursday
or Thursday night. This would bring showers to the region
through the latter half of the week, especially Thursday and
Thursday night, with cooler temps on Friday. The long range
guidance has some fairly significant differences in the timing
of this frontal passage, so have stayed close to a blend for the
Wednesday- Friday timeframe.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR expected next 24 hrs.

SHORT TERM: VFR conditions are expected through the middle of
next week. A weak cold front will cross the region Sunday night,
but only mid clouds expected with the frontal passage. Another
cold front will approach the north on Wednesday and may produce
a few showers. MVFR conditions are likely in any precipitation.

&&

.MARINE...
NEAR TERM: Winds and seas will remains below small craft levels
through tonight.

SHORT TERM: No headlines are expected through early next week as high
pressure will remain across the waters. Winds will increase later
Sunday in response to an approaching cold front. Gusts around 20 kt
are possible, but should remain under 25 kt. Seas will remain 2 to 4
feet through the period.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...VJN
Short Term...Hastings
Long Term...Hastings
Aviation...VJN/Hastings
Marine...VJN/Hastings
Hazardous weather outlook, Sep 30, 12:48 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1248 PM EDT Sat Sep 30 2017

MEZ001>006-010-011-015>017-029>032-011700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
1248 PM EDT Sat Sep 30 2017

This Hazardous Weather Outlook is for Coastal DownEast Maine...East
Central Maine...Eastern Maine...Far Northern Maine...Interior
DownEast Maine...North Central Maine...Northern Maine and West
Central Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-011700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1248 PM EDT Sat Sep 30 2017

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 3:19 PM EDTFreeze WarningCARPenobscot, Piscataquis, Washington17 hr

Nearby

Frost Advisories in Maine, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.